MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010214
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 06/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Device not returned.
 
Event or Problem Description
Per legal complaint: (b)(6) 2016 - patient underwent surgery during which the patient was implanted with an unspecified bard/davol ventrio.The patient is making a claim for an adverse patient outcome against the ventrio.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
Per legal complaint: (b)(6) 2016 - patient underwent surgery during which the patient was implanted with an unspecified bard/davol ventrio.The patient is making a claim for an adverse patient outcome against the ventrio.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2005- patient- was diagnosed with incisional hernia thereby underwent open repair with implant of composix mesh (device #1).Per operative notes, ¿an incision was made through the old scar transversely across the abdomen and over the underlying hernia.The hernia sac was dissected away from the surrounding subcutaneous tissues and excised.A dual mesh (composix, device #1) was cut to cover the defect with 2 to 3 cm overlap circumferentially.The mesh was then anchored into position with sutures.Once all sutures were placed, the mesh was placed down into the peritoneal cavity and parachuted up against the abdominal wall so that the prolene surface of the mesh faced the posterior aspect of the anterior abdominal wall.¿ (b)(6) 2016- patient was diagnosed with incarcerated recurrent umbilical hernia thereby underwent open repair with implant of ventrio mesh (device #2).Per operative notes, ¿the hernia sac was dissected free, and the multiple adhesions of omentum and portion of transverse colon within the hernia sac were excised.A ventrio mesh (device #2) was placed and secured with sutures.¿ (note, the composix mesh was not visualized during this procedure) (b)(6) 2018- patient was diagnosed with mesh infection, incarcerated abdominal wall hernia thereby underwent open repair with explant of mesh (device #1 and #2) and implant of biological mesh.Per operative notes, ¿the patient had a ptfe hernia mesh inserted, it was infected, and patient also had anterior abdominal wall hernia in the midline above the umbilicus.It was not near any previous incisional site.I made a longitudinal incision excising the chronic sinus tract opening together with the underlying inflammatory mass.The mesh (composix, device #1) was incorporated into the anterior abdominal wall musculature and fascia.I had to dissect-out the entire inflammatory process." once the omentum was freed from attachments, the whole process was at the level of the umbilicus.It had been a previously incarcerated umbilical hernia.Once it was cleared, there was another defect in the midline noted above the level of the umbilicus.Once the inflammatory process tissues and the ptfe hernia mesh (ventrio, device #2) was removed, did a component type separation and biological mesh was placed.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2016) is considered to be a best estimate.This supplemental emdr represents ventrio mesh (device #2).An additional emdr was submitted to represent mesh ¿ composix (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings boulevard
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings boulevard
warwick, RI 02886
4018258495
MDR Report Key8465832
Report Number1213643-2019-02211
Device Sequence Number193128
Product Code FTL
UDI-Device Identifier00801741016417
UDI-Public(01)00801741016417(17)200228(10)HUAU0950
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number0010214
Device Lot NumberHUAU0950
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age71 YR
Patient SexFemale